Medical Questions > Womens Health > Ovulation and Ovaries Forum

my discharge has been clear, and elastic/stringy since...

Must Read
What is PCOS? And when does polycystic ovary syndrome become a problem for women?...
Not all women with PCOS share the same symptoms but women with PCOS exhibit one of three main symptoms. PCOS signs and symptoms made clear here....
PCOS is often misdiagnosed. Educate yourself with some diagnostic questions that can point you in the right direction for an accurate PCOS diagnosis....
User Profile
hi,i\'m 35yrs old, i went off CP(Cilest) after 17 years (only had two yearly breaks during that time), had 1st withdrawal bleed in Jan & then two cycles of 34 days. I'm on my 3rd pill free cycle now (day38) had unprotected sex on day 36, believing my period was due any moment, and that I would have ovulated around 8th April (guess).However, period has not come and I have noticed that my discharge has been clear, and elastic/stringy since day 38. I am worried. Spoke to pharmacist, was informed that if I took the morning after pill(EC) today there would only be a 50% chance or less of it being effective. A friend also had an ectopic pregnancy due to taking EC late &now only has one fallopion tube. Is it possible that women get this clear, stringy discharge for reasons other than ovulation? Is it not extremely unlikely that I would get pregnant, age 35, 17 years on the pill and only having intercourse once on day 36? Thanks in advance for your reply, really appreciate it.


Did you find this post helpful?
|

User Profile
replied April 25th, 2012
Ovulation and Ovaries Answer A34232
Hi,
Welcome to ehealthforum,
If you have had late ovulation, and had been sexually active during ovulation time, chances of pregnancy are possible. The changes in vaginal discharge can occur due to hormonal changes, infections, hydration levels, etc. If after coming off the birth control pills, your ovulation/fertility has returned, then chances of pregnancy cannot be ruled out completely. If the fertility/ovulation has not returned, then chances of pregnancy can be ruled out and the changes attributed to hormonal changes, and anovulation/ovarian supression. The exact cause for the changes in vaginal secretion and delay in periods can only be made out after careful evaluation (and further investigations). Use of ECP after 72 hours of unprotected intercourse is not effective. Visit your doctor/gynecologist for further evaluation and assistance. Treatment as indicated (based on examination findings and investigations results) would be started to help you control the symptoms and regulate periods. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet and lifestyle.
Take care.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Ovulation and Ovaries , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.